MAUDE Adverse Event Report: SYNTHES GMBH COMBINED HAMMER; HAMMER, SURGICAL

SYNTHES GMBH COMBINED HAMMER; HAMMER, SURGICAL
Model Number 359.221
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, the patient underwent the surgery with the products in question which the hospital bought in june.When the products were used for the first time at the end of october at the time of titanium elastic nail extraction, metal powder came out from them.This is thought to have been caused by friction due to sliding metal-to-metal, but this did not occur on the loaned items prior to purchase.The surgery was completed successfully without any surgical delay.No further information is available.This report is for a combined hammer.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a dhr review was performed for the finished device lot number and the production was according to the requirements and no non-conformance was identified.The material used was according to specification and within production there was no deviation detected.11/29/2022: dhr review for the following device was conducted at manufacturing site umkirch by site lead quality assurance (b)(6).Part # 359.221.Lot # 431p133.Manufacturing date: 11/19/2021.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable if information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.H4: device manufacture date corrected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the slide hammer of the combined hammer f/ten was observed with several marks of hammer blows and wear marks over on the surface.The hammer guide shows normal wear and tear signs on its shaft.In addition, metal debris falling from the device were not observed.A dimensional inspection for the combined hammer f/ten was unable to be performed due to it was not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the combined hammer f/ten would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot 11/29/2022: dhr review for the following device was conducted at manufacturing site umkirch; part # 359.221; lot # 431p133; manufacturing date: 11/19/2021.A dhr review was performed for the finished device lot number and the production was according to the requirements and no non-conformance was identified.The material used was according to specification and within production there was no deviation detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: concomitant device added.
 
Event or Problem Description
The patient status was reported to be stable.

Brand Name
COMBINED HAMMER
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key15853495
Report Number8030965-2022-10243
Device Sequence Number5027474
Product Code FZY
UDI-Device Identifier10886982197238
UDI-Public(01)10886982197238
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number359.221
Device Catalogue Number359.221
Device Lot Number431P133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/08/2022
01/19/2023
01/19/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/03/2023
01/19/2023
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMMER GUIDE F/TEN.
Patient SexUnknown